MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION REZUM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION REZUM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number G2200
Medical Device Problem Codes Retraction Problem (1536); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a water vapor thermal therapy procedure error code 296: needle retraction error was displayed after forcefully pushing the rf cable in.Troubleshooting was attempted by rebooting the system several times, but the code kept displaying.The needle was manually retracted, and the delivery device exchanged.However, the problem reoccurred with the second delivery device.Rebooting was attempted once more to no avail.It was initially thought that the problem was in the delivery device but after it had been replaced, the same problem was seen.Therefore, the problem was suspected to be caused by the connection with the generator and there are no device issues with the delivery devices.The procedure was not completed due to this event after the patient had been administered general anesthesia.There were no clinical consequences to the patient.This event is being reported for an aborted procedure.
 
Additional Manufacturer Narrative
Investigation summary: with the available information boston scientific confirmed the reported 296 (device displays 296 needle retraction error ) error code.Functional testing during analysis was able to replicate the reported error.The master control unit (mcu) was replaced resolving the reported 296 error code.The error most likely occurred due to an electrical overstress with the master control unit (mcu).Device technical analysis: the generator was returned and upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.During functional testing, error code 296 (device displays 296 needle retraction error) was able to be replicated.The master control unit (mcu) board was replaced thus resolving the error code.The delivery device cable were upgraded; however, the upgrade is unrelated to the error.Visual external inspection of the generator was able to confirm that it was in overall good physical condition.The generator received all required upgrades passing full functional and electrical safety testing.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications.Investigation conclusion: based on analysis results, a conclusion code of cause traced to component failure was assigned to this investigation.The error code 296 (device displays 296 needle retraction error) was most likely caused by an electrical overstress with the mcu thus contributing to the reported and confirmed event.
 
Event or Problem Description

Brand Name
REZUM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key12788055
Report Number2124215-2021-35015
Device Sequence Number3992867
Product Code GEI
UDI-Device Identifier08714729986850
UDI-Public08714729986850
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K180237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG2200
Device Catalogue NumberG2200
Device Lot Number0000003522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer01/21/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient Age64 YR
Patient SexMale